# SDR 2008FA0000258

- Difficulty date: February 28, 2008
- Submitted: April 14, 2008
- Operation: General aviation
- Aircraft: N3527V
- Make and model: Cessna 140
- Aircraft serial: 14796
- Engine: Cont C90*
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Tape
- Condition: Loose
- Location: Wing
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING FLIGHT, THE FABRIC PATCH CAME OFF.  THE AC WAS LANDED WITH SOME DIFFICULTY BUT WITHOUT INCIDENT.  IT IS SPECULATED THE AIR STREAM GOT UNDER A LOOSE TAPE AND LIFTED THE ENTIRE PATCH FROM THE WING INCLUDING RIPPING THE FABRIC CLIPS OUT OF THE RIBS.  IT IS FURTHER SPECULATED THE PILOTS PREFLIGHT HAD FAILED TO IDENTIFY A POTENTIAL PROBLEM ARISING FROM A LOOSE TAPE.  NEW SYS VI DIFFERS FROM THE OLDER PROCESS IN THE TYPE OF BASE PRIMER AND FINISHING PAINT.  CURRENT SYS CALLS FOR BRUSHING A COAT OF THINNED U500 ADHESIVE WHERE THE TAPE WILL BE LAID.  THIS IS ALLOWED TO DRY.  TAPE IS THEN LAID DOWN AND BRUSHED WITH CEMENT, WORKING THE CEMENT UP INTO THE WEAVE OF THE TAPE AND PAYING SPECIAL ATTENTION TO WORKING THE EDGES DOWN WELL TO SECURE.  TO PREVENT ANY FUTURE PROBLEMS WITH THIS AC THE REPAIR TO THE WING WILL BE MADE BY APPLYING NEW FABRIC TO THE ENTIRE UPPER SURFACE OF THE WING AND OVERLAPPING FABRIC AROUND THE L/E AS OUTLINED INT THE MANUAL FOR NEW INSTALLATIONS.  IN ADDITION PINKED EDGE TAPES WILL BE USED IN PLACE OF THE STRAIGHT EDGED TAPES OF THE OLDER REPAIR AND INSTALLATION.  THIS WILL ALLOW FOR BETTER ADHESION DUE TO THE INCREASED SURFACE AREA.  AS THE LT WING WAS ALSO REPAIRED IN A SIMILAR MANNER AT THE SAME DATE, THE EXISTING UPPER FABRIC WILL ALSO BE REPLACED IN A SIMILAR MANNER.  INSP OF THE RT WING HAS REVELED NO SIGNS OF A PROBLEM BUT IT HAS BEEN DETERMINED TO PROCEED WITH THIS ADDITIONAL WORK IN THE INTEREST OF SAFETY.  (K)
